Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Numbness on skin surface, painful sutures, got skin ulcer after skin graft surgery. Is this a permanent symptom?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
Hi, I had skin graft surgery 5 years ago due to long hospital stay and in the event acquired a skin ulcer. Currently still have the feeling of numbness on the surface of skin and a painful sensation on outer lining of the graft from sutures. Is this a permanent symptom? What can I do to relieve the pain?
Posted Wed, 25 Apr 2012 in Skin Hair and Nails
Answered by Dr. Praveen Tayal 7 hours later
Thanks for posting your query.
Your symptoms are most likely due to the involvement of the superficial nerve fibres in the scar tissue. I am sorry to say that it is a difficult situation to treat. Drugs like gabapentin can provide you some relief.
You can get the appropriate doses prescribed for you from your physician.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor